Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 5, 2012, 3:15 PM CDT for Houston County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 3:15 PM CDT (20:15 UTC)
- Expired
- Apr 5, 2012, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
County Houston County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
884
WWUS84 KOHX 052015
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU APR 5 2012
TNZ023>025-057-052100-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-
315 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON AND
HUMPHREYS COUNTIES...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCEWEN...OR 9 MILES EAST OF WAVERLY...MOVING
NORTH AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3630 8778 3634 8752 3608 8733 3586 8728
3592 8769
$$
TB12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 5, 2:51 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 5, 2:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT THU APR 5 2012 .DISCUSSION... SEVERE THUNDERSTORM WATCH FOR ALL OF MIDDLE TENNESSEE UNTIL 9 PM CDT. COLD CORE UPPER LOW WILL WORK SLOWLY EASTWARD THIS AFTERNOON AND EVENING INCREASING THE HAIL THREAT ACROSS MY CWA. ALSO...A BOUNDARY EXTENDS WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSSE. THIS BOUNDARY WILL ACT TO FOCUS THE STRONGER STORMS AND PRODUCE HEAVIER RAINFALL ALONG ITS CORRIDOR. COLD CORE SHIFTS EAST OF MID STATE AFTER MIDNIGHT TONIGHT TAKING SHOWERS AND STORMS WITH IT. A CANADIAN HIGH WILL BUILD INTO THE TENNESSEE VALLEY ON FRIDAY BRINGING TEMPERATURES MORE IN LINE WITH SEASONAL NORMALS FOR THIS TIME OF THE YEAR. TEMPS FRIDAY NIGHT WILL DIP INTO THE LOWER 40S MANY AREAS WITH UPPER 30S ALONG THE PLATEAU. MAV FORECAST DEWPOINT TEMPS IN THE MIDDLE 30S FRIDAY NIGHT ALONG THE PLATEAU. WITH DEWPOINTS ABOVE FREEZING THIS WOULD PRECLUDE FROST DEVELOPMENT BUT WILL TAKE A CLOSER LOOK AT IT TOMORROW...WINDS WILL BE CALM FRIDAY NIGHT AND SKIES CLEAR. THIS WEEKEND LOOKS REALLY NICE WITH HIGHS IN THE LOWER 70S ON SATURDAY AND EASTER SUNDAY. NEXT WEEK WE WILL SE A PATTERN CHANGE TO A TROUGH IN THE EAST AND RIDGE IN THE WEST. THIS WILL MEAN BELOW NORMAL TEMPS MIDDLE OF NEXT WEEK. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 46 66 42 72 / 70 0 0 0 CLARKSVILLE 42 65 40 71 / 70 0 0 0 CROSSVILLE 42 64 38 69 / 70 05 0 0 COLUMBIA 46 67 43 73 / 70 0 0 0 LAWRENCEBURG 46 68 41 73 / 70 05 0 0 WAVERLY 44 65 41 73 / 70 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Apr 5, 4:08 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CDT THU APR 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND EARLY TONIGHT. A COLD FRONT AND AN UPPER LOW CROSSING THE REGION WILL SET OFF NUMEROUS THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE LARGE HAIL...AND POSSIBLY DAMAGING WIND... ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Apr 5, 2:48 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT THU APR 5 2012
TNZ024-025-057-059-052030-
DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
248 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS AND
WILLIAMSON COUNTIES...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CENTERVILLE...MOVING
NORTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3601 8780 3607 8756 3619 8758 3618 8757
3620 8755 3594 8697 3573 8761
TB12Local storm report, Apr 5, 2:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 3 NE MURFREESBORO 35.88N 86.35W
04/05/2012 E0.75 INCH RUTHERFORD TN PUBLIC
&&
SHAMBURGERLocal storm report, Apr 5, 3:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 5 E EAGLEVILLE 35.74N 86.56W
04/05/2012 M0.88 INCH RUTHERFORD TN TRAINED SPOTTER
&&
BBOYDSpecial weather statement, Apr 5, 3:07 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT THU APR 5 2012
TNZ006-026-052030-
CHEATHAM-MONTGOMERY-
307 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND MONTGOMERY
COUNTIES...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CLARKSVILLE...MOVING NORTH
AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3664 8719 3664 8717 3660 8716 3647 8715
3637 8715 3634 8737 3664 8747 3665 8719
TB12Local storm report, Apr 5, 3:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL BRENTWOOD 36.00N 86.79W
04/05/2012 M1.00 INCH WILLIAMSON TN TRAINED SPOTTER
HAIL REPORTED ALONG INTERSTATE 65 EXIT 73 IN BRENTWOOD.
&&
BBOYDSpecial weather statement, Apr 5, 3:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU APR 5 2012
TNZ023>025-057-052100-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-
315 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON AND
HUMPHREYS COUNTIES...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCEWEN...OR 9 MILES EAST OF WAVERLY...MOVING
NORTH AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3630 8778 3634 8752 3608 8733 3586 8728
3592 8769
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:48 PM CDT | Special Weather Statement | OHX | Stewart | 42 min |
| Apr 5, 1:05 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 40 min |
| Apr 5, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 29 min |
| Apr 5, 1:24 PM CDT | Special Weather Statement | OHX | Giles, Marshall, Maury | 66 min |
| Apr 5, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Stewart | 67 min |
| Apr 5, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| Apr 5, 2:14 PM CDT | Special Weather Statement | OHX | Rutherford | 61 min |
| Apr 5, 2:23 PM CDT | Special Weather Statement | OHX | Houston | 37 min |
| Apr 5, 2:28 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Apr 5, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Davidson, Marshall, Rutherford, Williamson | 28 min |
| Apr 5, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 39 min |
| Apr 5, 2:48 PM CDT | Special Weather Statement | OHX | Hickman | 42 min |
| Apr 5, 3:07 PM CDT | Special Weather Statement | OHX | Montgomery | 23 min |
| Apr 5, 3:17 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 43 min |
| Apr 5, 3:24 PM CDT | Areal Flood Advisory | OHX | Williamson | 3 hr |
| Apr 5, 3:53 PM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 52 min |
| Apr 5, 3:59 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | OHX | Cumberland | |
| Apr 5, 5:02 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Apr 5, 5:05 PM CDT | Special Weather Statement | OHX | Cumberland | 25 min |
| Apr 5, 5:18 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.